Search the Community
Showing results for tags 'tardive dysphoria'.
TokingVet posted a topic in Introductions and updatesI can't believe I just found this and I can't believe the scam is so good, it's even been kept from the doctors. Had one tell me today that it was just a theory and dismissed it. Anyway... 50+ male, disabled veteran (Army) 1999 - I have symptoms that indicate pre-diabetes, but my doctor diagnosed anxiety and give me this magic little 10mg pull called Lexapro. It initially makes me feel great, but the symptoms I told my doc about persisted. Not many years later I would be diagnosed diabetic type 2. 2021 - Over 20 years of a rollercoaster of different SSRIs, temporary ups, deep dark downs, and several hospitalizations I took dramatic steps. I microdosed psilocybin using the Fadiman Protocol to help me weather withdrawal. Little did I know that psilocybin is a seratonin receptor agonist and I was helping myself neurochemically by accident. I was so messed up when I started that I don't know how long it's been. 6-10 months? 2022 - My mind is clearer than it has been in a while, but I have a way to go. My primary care doc is on board and says it's like my body chemistry is resetting. It's wreaking havoc on me physically and I know my mind is still recovering, but I'm ready to start this next phase of this adventure.
Hi guys, Just wanted to introduce myself. After 21 years of being on several types of anti-depressant medications I am determined to completely stop (see history in signature). I am taking 150mg of Effexor at the moment and managed to stop taking it for 8 months last year but the experience was extremely traumatic. I spent about 4-5 months tapering off and then was completely off Effexor for 8 months. Unfortunately I went back on Effexor after the 8 month mark as I was worried about suicide and could literally not function or work or get out of bed. I have never experienced any type of severe depression until this point in my life (2015 when I attempted to go off medication). I didn’t understand what was happening until I found this - https://www.psychologytoday.com/blog/mad-in-america/201106/now-antidepressant-induced-chronic-depression-has-name-tardive-dysphoria I would be super interested to know of any individuals or moderators on here who have some knowledge or experience in tardive dysphoria/oppositional tolerance. I am hoping there may be someone out there with theories/solutions on how to go off an anti-depressant like Effexor with some sort of support instead of just going off and suffering for years and years until one day you hopefully might start to feel better? I would like to believe that that the neuroplasticity of my brain will definitely get me there eventually but I am really scared after my last experience and not sure how long I could tough it out. At the moment I am looking into st johns wart, saffron, lamictal and transcranial magnetic stimulation. I find Dr Kelly Brogan's work quite fascinating as well although I have already done everything I can nutritionally. She did her fellowship at NYU Medical Center after graduating from Cornell University Medical College, and has a B.S. from MIT in Systems Neuroscience and has some pretty fascinating things to say about antidepressants worsening the long-term course of depression, anti-depressants actually working via being an anti-inflammatory as well as the treatment of depression through nutrition. She has recently released a book but main stream media outlets have basically blacklisted her, likely because of their primary sponsorship by pharmaceutical companies. My aim is to try and go off of Effexor again but I want to have a better strategy in place this time and some sort of back-up plan so I don't panic and go back to Effexor. Last time was pretty traumatizing. Any suggestions, ideas etc are very very welcome!
Hi all, I'm new here and would like to thank everyone for sharing their experience and helping others. I wish every one of you success on your path to recovery! My story and symptoms: 2 years ago I tapered off citalopram/escitalopram, because after 6 years taking it I built tolerance to it, as well as some unbearable sinusitis-like side effects. I was prescribed this drug for GAD treatment (for details see my signature below) During the 5th year on citalopram I started to feel its antidepressant effects slowly vanish, and I also noticed I couldn't handle much stress anymore. Actually, my working name for this problem is "impatient stress" and it's one of the most unpleasant symptoms. I would describe the feeling as a mix of impatience and stress without any apparent stressor. I rush to finish whatever I'm doing, but my muscles are clenching and I'm feeling strong physical and emotional unease, sometimes to the extent it feels I'm going to faint or have a heart attack. Kind of stress over-reaction to even simple tasks like chores. My body and mind force me to stop, although there is no apparent stressor. 2 years after getting off meds, this poor stress tolerance doesn't seem to get better, in fact it seems to be worse these days. I try to help my body deal with this artificial stress by supplementing vitamin C and magnesium, but it doesn't seem to have much effect (although it probably does help a bit) Somehow related to this is perhaps my extreme sensitivity to stimulants (tea, coffee, even chocolate). Even small doses make me agitated and anxious next day. At the moment I seem to be even more sensitive than I was a few months after withdrawal. Maybe it's because now I tend to really avoid stimulants as much as I can, which is probably making me more sensitive to them... But is my body going to readjust if I never expose it to such substances? Or is it better to avoid all stimulants and wait if my brain heals from hypersensitivity over time? What's your experience? For example, last week I tried two adaptogenic herbs (ashwagandha, rhodiola) for just a few days, in very small doses. Although I only ingested one capsule of rhodiola (which is 1/2 of recommended daily dose) it made me feel like a new person for two days in row! I felt great and focused. The next morning I had an erotic dream (which I normally don't have) and just when the dream got too exciting, I woke up with a terrible spike of agitation, which pretty much resembled the stressed-out feeling, but much more intense and terrifying. It only lasted a second, but it felt like I was losing my mind, as if I'm going to faint or vomit. Extremely unpleasant feeling. (It wasn't a panic attack though, these are completely different. I'm also familiar with these morning cortisol surges, but this was more like a momentary shock.) I could feel my heart beating strong. I never experienced such a strange shock and I was quite scared. Perhaps the single small capsule of Rhodiola (which apparently is a MAOI) messed up neurotransmitter levels too much? I would love to know what's your experience with hypersensitivity to stimulants following SSRI withdrawal. Did stimulants also trigger anxiety for you? Did you register any change over time? For the last 4 months I seem to be having some kind of anxiety episode triggered by emotional stress and accidental ingestion of green tea. The anxiety is getting worse every day, my sleep is getting shorter and shorter, giving rise to more anxiety. Is there a way to escape this vicious circle? Sometimes I have pinkeye. Not sure if it's something to worry about, I guess it's linked to sleep problems. There's also this sharp "pulling" sensation which I get from time to time in my hands or legs. Feels like if my veins were being pulled into body, shortened. Anyone experienced this? Just recently I started to have occasional chin twitches, although very subtle, hardly noticeable. I hope they'll go away once I manage the anxiety and bodily tension. And the last problem is lower back pain which I have ever since I discontinued SSRI, which makes me think that the physical damage to my back was done probably much earlier, but the pain has been temporarily suppressed by SSRI. Is it possible? Or maybe my lower back isn't damaged that much, but the elevated stress hormones intensify pain signalling in the body. I came to this hypothesis because last week, when I was in better mood for two days, the back pain almost vanished. I've practiced daily meditation for 2 years since withdrawal, I underwent 6 week CBT course, tried fasting, self-help books, supplements, etc. Meditation and CBT provided some help and I'll definitely keep using them. But still... these days I feel so anxious, sensitive, unstable... scared. Since I cannot handle any work load, I had to leave my job. I moved to my family's house, and recently I applied for disability pension (I hope I'll need it just for a few years). Everything has turned upside down for me. I feel I'm doomed to suffer for the rest of my life. I'm worried every day that the taper was too fast (I was so stupid to rush it), and I'm afraid my brain will never recover from the dependency on SSRIs, which terrifies me so much! Can you please help? Any ideas what might be happening with me in regards to the poor stress tolerance? What is actually going on there? Your experiences regarding any of these symptoms will be much appreciated! Do you think the damage is permanent? It's been 2 years now. Thank you! PS: As I'm rereading this post, it all seems so negative... But there are positives also - I'm no longer depressed these days. The depression transformed into anxiety 4 months ago, and although that's not necessarily a great thing one would desire, at least I know something is going on and I can feel motivated again.